MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42504607001 - femur cemented standard left size 11 - 64655857.42556807005 - femoral posterior augment cemented size 11, 11+ 5 mm thickness - 64804890.42560117518 - stem extension straight splined uncemented 18 mm diameter +175 mm length - 64716473.42542007901 - tibia fixed cemented left size g stem extension use required - 64679178.42560317514 - stem extension 3mm offset splined uncemented 14 mm diameter +175 mm length - 64739783.42545000513 - tibial central cone size large - 64800272.Unknown - unknown patella - unknown.Unknown - unknown palacos cement - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2022-03501, 0001822565-2022-03502, 0001822565-2022-03503, 0001822565-2022-03507, 0001822565-2022-03510, 3005751028-2022-00022, 0001822565-2022-03511.
 
Event or Problem Description
It was reported that the patient underwent a left knee surgery.Subsequently, the patient had swelling in the left knee resulting in a left knee aspiration approximately 2.5 years later.No further complications or results were reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient works as a structural maintenance journeyman, pain for over 1 year, effusion resulting in aspiration relieves pain, no synovial fluid culture.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b2; b3; b4; b5; b6; b7; d2; d6b; g1; g3; g6; h1; h2; h6 the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was further reported that the patient continued to present with recurrent pain and swelling in the knee as well as instability and laxity.The patient was then revised and during the revision, the femoral component was found grossly loose and was revised without complications.The tibial and patellar components were well-fixed and remained intact.Attempts have been made and all available information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Revision operative notes confirm that patient was revised due to loosening, pain, effusions and laxity.Femoral component was found to be loose and was extracted without difficulty.Total of nine pre-operative and post-operative images were reviewed and not submitted to mmi as there is sufficient documentation within the medical records and submission would not enhance the investigation.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15988257
Report Number0001822565-2022-03509
Device Sequence Number12252643
Product Code JWH
UDI-Device Identifier00889024554597
UDI-Public(01)00889024554597(17)240430(10)64341097
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number42512801012
Device Lot Number64341097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer03/06/2023
04/26/2024
10/29/2024
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date03/09/2023
05/09/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale
Patient RaceWhite